Alert archive / Georgia / River Flood Warnings in 2019

River Flood Warning 189, NWS Atlanta, GA

April 23, 2019Washington County, Wilkinson County, Georgia

NWS Atlanta, GA issued this river flood warning at Apr 23, 2019, 12:07 AM EDT for Washington County, Wilkinson County, Georgia. It was in force for 15 hr.

The area

The outline as issued.

The facts

Issued
Apr 23, 2019, 12:07 AM EDT (04:07 UTC)
Expired
Apr 23, 2019, 2:56 PM EDT
In force
15 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Washington County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 38 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Oconee River at Avant Mine near Oconee (OCOG1). The gauge peaked at 18.36 ft at Apr 23, 2019, 6:00 AM EDT.

actionminormoderate10152004/2304/24
Action stage
16 ft
Minor stage
18 ft
Moderate stage
20 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02223056, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

048 
WGUS42 KFFC 230407
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1207 AM EDT Tue Apr 23 2019

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Oconee River near Oconee affecting Washington and Wilkinson 
  Counties


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

&&

GAC303-319-231806-
/O.NEW.KFFC.FL.W.0189.190423T0407Z-000000T0000Z/
/OCOG1.1.ER.190423T0345Z.190423T0345Z.000000T0000Z.NO/
1207 AM EDT Tue Apr 23 2019

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Oconee River near Oconee.
* From early this morning until further notice.
* At 1145 PM Monday the stage was 18.0 feet...and rising.
* Flood stage is 18.0 feet.
* At 18.0 feet...Flood stage is reached. Minor flooding begins in the
  woodlands and wetlands along the river upstream and downstream from
  a gage located by a dirt boat ramp on the west side of Avant Mine 
  off Adams Road in Washington County. The water level will be at the
  top of the boat ramp.
  

&&

LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
      3284 8303 3292 8311             

$$
3 follow-up statements
033 
WGUS82 KFFC 230910
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
510 AM EDT Tue Apr 23 2019

...The Flood Warning continues for the following rivers in Georgia...
 
  Ocmulgee River near Macon affecting Bibb...Houston...Jones...
  Monroe and Twiggs Counties 

 
...The Flood Warning continues for the following rivers in Georgia...
  Oconee River near Oconee affecting Washington and Wilkinson 
  Counties 

  Oconee River near Oconee affecting Johnson...Washington and 
  Wilkinson Counties 


GAC021-153-169-207-289-232310-
/O.EXT.KFFC.FL.W.0140.000000T0000Z-190423T2338Z/
/MACG1.1.ER.190420T1524Z.190422T0500Z.190423T1738Z.NO/
510 AM EDT Tue Apr 23 2019

...Flood Warning extended until this evening...The Flood Warning 
continues for
  The Ocmulgee River near Macon.
* Until this evening.
* At 430 AM Tuesday the stage was 20.0 feet...and 
  falling.
* Minor flooding is occurring.
* Flood stage is 18.0 feet.
* The river will continue to fall to below flood stage this 
  afternoon.
* At 20.0 feet...Minor flooding expands. An increasing amount of the 
  Macon GreenWay Ocmulgee Heritage Trail floods north of the Martin 
  Luther King Boulevard bridge. The flood waters will be around one 
  foot deep on portions of the trail and both banks overflow upstream
  from the bridge. Large portions of agricultural lands well 
  downstream will be under one to three feet of water.


&&

LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
      3263 8359 3274 8363             

$$

GAC303-319-232310-
/O.CON.KFFC.FL.W.0189.000000T0000Z-000000T0000Z/
/OCOG1.1.ER.190423T0345Z.190423T0815Z.000000T0000Z.NO/
510 AM EDT Tue Apr 23 2019

The Flood Warning continues for
  The Oconee River near Oconee.
* Until further notice.
* At 445 AM Tuesday the stage was 18.3 feet...and 
  nearly steady.
* Minor flooding is occurring.
* Flood stage is 18.0 feet.
* At 18.0 feet...Flood stage is reached. Minor flooding begins in the
  woodlands and wetlands along the river upstream and downstream from
  a gage located by a dirt boat ramp on the west side of Avant Mine 
  off Adams Road in Washington County. The water level will be at the
  top of the boat ramp.
  

&&

LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
      3284 8303 3292 8311             

$$

GAC167-303-319-232310-
/O.CON.KFFC.FL.W.0183.190424T0100Z-190426T1330Z/
/OCNG1.1.ER.190424T0100Z.190424T1800Z.190426T0730Z.NO/
510 AM EDT Tue Apr 23 2019

The Flood Warning continues for
  The Oconee River near Oconee.
* From tonight until Friday morning.
* At 445 AM Tuesday the stage was 15.3 feet...and 
  rising.
* Minor flooding is forecast.
* Flood stage is 17.0 feet.
* Forecast to rise above flood stage by tonight and continue to rise 
  to near 18.7 feet by Wednesday evening. The river will fall below 
  flood stage by Friday morning.
* At 19.0 feet...The water level begins to flood the dirt parking lot
  area near the Old Balls Ferry Road boat ramp...just upstream and 
  rightbank from the Georgia Highway 57 bridge. Minor flooding 
  continues and spreads further into the woodlands near the river.
  

&&

LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
      3265 8298 3278 8300             

$$
752 
WGUS82 KFFC 231321
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
921 AM EDT Tue Apr 23 2019

...The Flood Warning continues for the following rivers in Georgia...
 
  Ocmulgee River near Macon affecting Bibb...Houston...Jones...
  Monroe and Twiggs Counties 

  Oconee River near Oconee affecting Johnson...Washington and 
  Wilkinson Counties 

 
...The Flood Warning continues for the following rivers in Georgia...
  Oconee River near Oconee affecting Washington and Wilkinson 
  Counties 


GAC021-153-169-207-289-232217-
/O.EXT.KFFC.FL.W.0140.000000T0000Z-190423T2217Z/
/MACG1.1.ER.190420T1524Z.190422T0500Z.190423T1617Z.NO/
921 AM EDT Tue Apr 23 2019

...Flood Warning extended until this evening...The Flood Warning 
continues for
  The Ocmulgee River near Macon.
* Until this evening.
* At 9 AM Tuesday the stage was 19.1 feet...and falling.
* Minor flooding will continue.
* Flood stage is 18 feet.
* The river will continue to fall to below flood stage by this 
  afternoon.
* At 19 feet...Minor flooding continues. The Macon Greenway 
  Ocmulgee Heritage Trail is flooded in areas just north of 
  the Martin Luther King Boulevard bridge. The public should not use 
  this portion of the trail. In addition...the lowest sections of the
  Charles Jones Gateway Park are flooded. Portions of agricultural 
  lands well downstream will be under two feet of water.


&&

LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
      3263 8359 3274 8363             

$$

GAC303-319-240321-
/O.CON.KFFC.FL.W.0189.000000T0000Z-000000T0000Z/
/OCOG1.1.ER.190423T0345Z.190423T1045Z.000000T0000Z.NO/
921 AM EDT Tue Apr 23 2019

The Flood Warning continues for
  The Oconee River near Oconee.
* Until further notice.
* At 9 AM Tuesday the stage was 18.2 feet...and falling.
* Minor flooding will continue.
* Flood stage is 18 feet.
* At 18 feet...Flood stage is reached. Minor flooding continues in the
  woodlands and wetlands along the river upstream and downstream from
  a gage located by a dirt boat ramp on the west side of Avant Mine 
  off Adams Road in Washington County. The water level remains at the
  top of the boat ramp.


&&

LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
      3284 8303 3292 8311             

$$

GAC167-303-319-240321-
/O.EXT.KFFC.FL.W.0183.190424T0142Z-190426T2125Z/
/OCNG1.1.ER.190424T0142Z.190425T0000Z.190426T1525Z.NO/
921 AM EDT Tue Apr 23 2019

...Flood Warning extended until Friday afternoon...The Flood Warning 
continues for
  The Oconee River near Oconee.
* From tonight until Friday afternoon.
* At 9 AM Tuesday the stage was 15.6 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 17 feet.
* Forecast to rise above flood stage by tonight and continue to rise 
  to near 18.8 feet by Wednesday evening. The river will fall below 
  flood stage by late Friday morning.
* At 19 feet...The water level begins to flood the dirt parking lot
  area near the Old Balls Ferry Road boat ramp...just upstream and 
  rightbank from the Georgia Highway 57 bridge. Minor flooding 
  continues and spreads further into the woodlands near the river.


&&

LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
      3265 8298 3278 8300             

$$
358 
WGUS82 KFFC 231856
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
256 PM EDT Tue Apr 23 2019

...The Flood Warning continues for the following rivers in Georgia...
  Oconee River near Oconee affecting Johnson...Washington and 
  Wilkinson Counties 


GAC167-303-319-240855-
/O.CON.KFFC.FL.W.0183.190424T0142Z-190426T2125Z/
/OCNG1.1.ER.190424T0142Z.190425T0000Z.190426T1525Z.NO/
256 PM EDT Tue Apr 23 2019

The Flood Warning continues for
  The Oconee River near Oconee.
* From tonight until Friday afternoon.
* At 2 PM Tuesday the stage was 16.1 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 17 feet.
* Forecast to rise above flood stage by tonight and continue to rise 
  to near 18.8 feet by Wednesday evening. The river will fall below 
  flood stage by late Friday morning.
* At 19 feet...The water level begins to flood the dirt parking lot
  area near the Old Balls Ferry Road boat ramp...just upstream and 
  rightbank from the Georgia Highway 57 bridge. Minor flooding 
  continues and spreads further into the woodlands near the river.


&&

LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
      3265 8298 3278 8300             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 22, 8:30 PM EDT, 3 hours 37 minutes earlier.

Area forecast discussion, Apr 22, 8:30 PM EDT, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
830 PM EDT Mon Apr 22 2019

.UPDATE...
High pressure continues across the area tonight. No major changes
needed this evening. Will make a few tweaks to the hourly
temp/dew/wind grids.

&&

.PREV DISCUSSION... /Issued 715 PM EDT Mon Apr 22 2019/

PREV DISCUSSION... /Issued 259 PM EDT Mon Apr 22 2019/

.Afternoon Update...

SHORT TERM /Tonight through Tuesday Night/...

Expecting quiet weather through the short term as the upper ridge
builds across the southeast. North and central GA will be dry with a
warming trend through Tuesday night. Tonight will be another cool
night with lows in the upper 40s to mid 50s...warming into the 80s
Tuesday.

Dew points have been ranging a bit lower than guidance...but so far
this afternoon only isolated areas of 25 percent relative humidity
have been noted. Winds become more southwesterly tomorrow and
there should be a gradual increase in dew points...but this will
continue to be monitored.

41

LONG TERM /Wednesday through Monday/...

The long term begins with surface ridging across the forecast area,
but a stout positive-tilted upper-level trough over the Southern
Plains and Ozarks Plateau. With ample Gulf moisture to tap into,
this trough will feed a low-pressure system across the southeast
CONUS. There will also be a weaker shortwave upper-level trough
across the Great Lakes region during the same time frame with a
stronger surface low-pressure in the Mid-Atlantic, and as these
two systems merge there is some question about the exact location
of a weaker surface low in the Southeast. This then calls into
question the how much and where the strongest areas of
precipitation will develop given questions about the dynamic
forcing. What we do know is that over the last 24 hours models
have shifted towards the GFS solution, and bring a frontal system
through the forecast area by Friday morning. Latest runs have
shifted most of the precip with this system further south but that
remains to be seen. Instability is also expected to be limited
and wind profiles look muddy, so while some thunderstorms will be
possible, no severe weather is expected at this time. By
Saturday, most of the precip will have exited the area outside of
a few very isolated showers as a surface ridge builds into the
area behind the front. By Sunday another frontal system will
attempt to push into the region before becoming stationary. Most
models keep the front from coming all the way into GA but for now
a slight chance of showers will be in place for N GA.

Thiem

AVIATION...
06Z Update...
VFR through the period. Winds should remain on the west side.
Overnight speeds of 3-4kt or less and daytime speeds 5-8kt.

//ATL Confidence...06Z Update...
High confidence all elements.
NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          52  84  59  83 /   0   0   0   5
Atlanta         55  82  60  81 /   0   0   5   5
Blairsville     48  78  53  77 /   0   0   5   5
Cartersville    52  82  56  81 /   0   0   0   5
Columbus        55  84  60  83 /   0   5   5   0
Gainesville     53  82  59  80 /   0   0   0   5
Macon           52  84  59  84 /   0   0   5   0
Rome            51  82  56  81 /   0   0   0   5
Peachtree City  52  84  58  82 /   0   0   5   5
Vidalia         55  86  62  86 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...NListemaa
LONG TERM....Thiem
AVIATION...NListemaa
Hazardous weather outlook, Apr 22, 3:03 PM EDT, 9 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
303 PM EDT Mon Apr 22 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231915-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
303 PM EDT Mon Apr 22 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Chances for widespread hazardous weather is low.

The forecast is expected to remain dry until Thursday night when
the next storm system is expected to begin to through the
forecast area. There will be a chance of thunderstorms Thursday
night into Friday, with a slight chance of remnant thunderstorms
across most of the area through Friday night. While stronger
thunderstorms may be possible, no widespread severe weather is
expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

Nearby

River Flood Warnings in Georgia, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.